CSN Login
Members Online: 16

Nausea *after* Temodar?

oystertaco24
Posts: 6
Joined: May 2010

I'll be checking with my doctor on this this week, but I want to ask about others' experiences as well.

I finished up a six-week round of daily Temodar and radiation within the past two weeks. Reportedly, 99% of my tumor (grade 3 anaplastic oligodendroglioma) is now gone! (I know they grow back, but having it mostly gone for now is still fantastic news.)

I've noticed an amazing improvement in how I've felt since then, but for the past couple of days (of course, over the holiday weekend...), the good old nausea has returned full-force. I still have leftover anti-nausea meds from treatment that are helping, but I can't figure out why I still have the nausea now that my treatment is over. Does this sound familiar to anyone else?

MrsPlate
Posts: 19
Joined: Jun 2010

My husband has glioblastoma Multiform (GBM) and had terrible nausia and vomiting after his new round of temodar. It started after he finnished his week of the double dose (5 days of double dose, 3 weeks off). He ended up in the hospital overnight to get fluids and some good anti-nausia meds. It took him about a week to be able to actually eat real food and keep it down.

He's also having issues with migrane type headaches- are you?

We did ask the doc on Thursday and they ordered an MRI- we get results Monday, but WE don't see anything. They said it could be Temodar, but the headaches made them want to check his brain as well. Though we've had 2 CT scans in the last 4 weeks and they were clean.

oystertaco24
Posts: 6
Joined: May 2010

I restarted the Temodar last week (on the five-day cycles now) and am going through the nausea and vomiting again...wonderful. I think that's what was causing what I went through earlier, too - it just stays in your system.

I've not had any real headaches, though. I'm constantly warned that I need to let my doctors know if I'm having any sort of headache, and I'm sure they'd scan me if I did have a report that sounded concerning. I'd bring it up if I were you. I get small local headaches, but when I point to where the areas I'm experiencing them, I'm told it's just due to my brain "reshifting" back into place after surgery (which was in February). They're very minor, though.

j_waffles
Posts: 22
Joined: Jun 2010

Did your doctor give you any anti-nausea meds to take with the Temodar? I stop eating for the day, then one hour later I take 1 Zofran (anti-nausea) then 30 mins / hour later I take the Temodar. I haven't had any nausea, and my doc has warned me to not skip the Zofran. Once you're nauseated, it's hard to stop..

oystertaco24
Posts: 6
Joined: May 2010

I've tried six prescribed anti-nausea meds for chemo so far - Zofran is the only one that's worked as it was supposed to (it appears to be standard practice to get that first), but no matter what I'm eating, it makes me so constipated that frankly, I'd rather be nauseous. I may try it again now that I'm on the five-day cycles instead of 42 days straight with radiation!

Right now I'm on granisetron in place of the Zofran (an hour before chemo), with compazine as needed during the day - it's the best trade-off I've found. I haven't encountered anything that makes me feel well 100% of the time, but I'm at least able to resume most of my life as normal.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network